Jump to content
CrazyBoards.org

Recommended Posts

Hello my doctor told me I have negative symptoms of schizophrenia.  I've taken abilify and saphris for a month each and no luck treating these symptoms.  The medications were not making any improvement.  Now I'm on zyprexa which I've had some luck with.  I previously took it for a month and felt some improvement, but now I will take it for 2 months at least and see the improvement.  Anyone else with these symptoms?  Have you found treatment? Symptoms include:

 

- Inability to experience pleasure, joy, happiness, sadness, or any type of emotions.

- No appetite and never feel hungry anymore. Can go for days without food and when I do eat it tastes bland.

- No motivation, willpower, or desire to do anything. I spend all day in bed or pace around my apartment.

- Extreme boredom. Nothing I do can change this.

- Cannot formulate complex thoughts. Difficulty reading and writing.

- Memory problems. Both short term and long term

- Zero sex drive.

- Music sounds flat.

- Difficulty finding things to say in a conversation. I feel mentally incapable of holding a conversation.

- Difficulty planning things for the future.

Edited by spokety
Link to comment
Share on other sites

I have negative symptoms of schizophrenia. Either that or it's a side effect of the medication. How long should I give the med to get rid of this side effect/symptom? Is it treatable? Because online it says negative symptoms are much harder to treat than positive symptoms.

Link to comment
Share on other sites

Negative symptoms are notoriously hard to treat, unfortunately. :( Antipsychotics can sometimes help though. Abilify does a good job of keeping mine away, I think at least. 

 

Thankfully, I only really get negative symptoms right after a psychotic episode. But usually what helps me deal with them is therapy that kind of coaches me, and making small goals. Sort of like how you'd make small goals for yourself when you're depressed. I realize that's a lot easier said than done. 

 

EDIT: I've merged these two topics, since they are very similar. I think you'll get more responses this way. 

 

Also, it takes around 4-8 weeks generally to see how a med works for you. It's probably not a side effect of the medication, but some antipsychotics can cause a kind of dulling effect. I only feel the dulling effect on really high doses though. 

 

EDIT again: Here's a link about negative symptoms and some psychosocial treatments: http://www.health.harvard.edu/fhg/updates/update0706c.shtml

Edited by Parapluie
merge
Link to comment
Share on other sites

- Inability to experience pleasure, joy, happiness, sadness, or any type of emotions.

- No appetite and never feel hungry anymore. Can go for days without food and when I do eat it tastes bland.

- No motivation, willpower, or desire to do anything. I spend all day in bed or pace around my apartment.

- Extreme boredom. Nothing I do can change this.

- Cannot formulate complex thoughts. Difficulty reading and writing.

- Memory problems. Both short term and long term

- Zero sex drive.

- Music sounds flat.

- Difficulty finding things to say in a conversation. I feel mentally incapable of holding a conversation.

- Difficulty planning things for the future.

 

This is pretty much how I feel, and it's horrible, it's a horrible horrible feeling.


My negative symptoms CAN'T get better through therapy and stuff like that. 

Link to comment
Share on other sites

Yeah, it's most likely negative symptoms, if you've felt this way on multiple medications. Of course, you can ask your doctor about trying different meds to see if it alleviates the problem.

 

I'm really sorry you're dealing with this. Negative symptoms can be debilitating. I hope you find relief soon. 

Link to comment
Share on other sites

Believe it or not, there ARE some effective non-pharmaceutical interventions for negative symptoms, as para's link earlier pointed out.

 

That's not to say they will or won't be effective for you, but my suspicion is that they might be more effective than you'd imagine.

 

ETA: Consider looking into psychosocial rehabilitation and cognitive remediation... not sure if those words will be used where you are... but they are good starting points. DO NOT go to a middle of the road therapist who has NO experience treating schizophrenia, though, and says they use CBT... it's not the same thing and could actually make things worse.

Link to comment
Share on other sites

I came across this and thought I would pass it along:

 

http://www.ncbi.nlm....les/PMC3267352/

 

and

 

http://sbxsupplements.com/b_vitamins

 

Apparently Vitamin B12 and Vitamin B9 (folic acid) have been shown to help with negative symptoms even when used in conjunction with neuroleptic drugs. I have bought myself some today and took double daily dose and will continue to do so for a while and see if it will help at all.

 

Right now I am willing to try anything, so. You might want to give this a shot as well. Who knows, maybe you will actually benefit from it and there's no harm in doing so. You can't possibly OD on these vitamins and they are reasonably priced.

 

Good luck to the both of us. 

Link to comment
Share on other sites

I just want to let you know that I empathize. My symptoms of depression are almost identical to your negative symptoms. So close in fact that sometimes I question my diagnosis. Have you tried sarcosine? I hear that it can be good for negative symptoms. I think it is worth talking to your doctor about. Good luck, and I hope you find relief soon.

Link to comment
Share on other sites

They coming out with bitoperin for negative symptoms of schizophrenia in a year or two guys.  It's the first in a new class of antipsychotics, so that should be good.


And shall we change the name of this to "Negative Symptoms" instead of "Negative Symtoms Pt.2"? lol Cactus Grenade Girl?

Link to comment
Share on other sites

  • 3 months later...

I am really interested in Bitopertin. I wonder how effective it would be on anhedonia. Wikipedia says it will complete the phrase iii trials by 2015. That's still a long way to go...

How are you feeling now?

Cactus Grenade Girl please change the name to Negative symptoms. It's throwing people off the part 2 I think.

Just a friendly reminder - talk to your doctor before adding vitamins or herbal supplements. They may interact with your meds.

Respond to my comment please!

Link to comment
Share on other sites

Sarcosine I hear is good. I have some sitting in my drawer but never used it. My doc prescribed me an anti-depressant and it fixed 90% of the symptoms you describe. Everyone is different though it seems.

 

i take sarcosine. it does help, but it takes a while. i've also had vitamin b injections for them with moderate success. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...